hi can anyone help me out my here my old dr. was giving me TRAMADOL/APAP 37.5MG/325MG TABS for my low back pain wise was ok but now i have a new dr. and he give me TRAMADOL 50MG TABLETS and today (sat) is my first time im takeing so wise one is better for the pain any help would be much appreciated thank you
28 Jul 2006
Well the one with APAP has Acetaminophen in it, that is the medical communities reference for it. The other is just Tramadol by itself, at least I am assuming such since you didn't mention APAP being with that one.
Which one works better for you, will be something you can only discover by trying it and giving it a couple weeks to see how much it works. There is no way, at this point, to know if you were really getting results from the Tramadol or from the Acetaminophen. They are both different types of nonsteroidal anti-inflammatories. Some people do respond better to one than the other.
Neither is a narcotic, so only trial and error will let you know which one works better for you. Everyone is different and what works for one person doesn't always do the same for another.
7 Oct 2009
the doctor put me on tramadol for lower back pain as well and it didn't help at all... i found that taking tylenol #1 with codiene -2 tabs and then 2 advil was more successful than tramadol... as said though not everyone is the same.. good luck and i hope they give u relief
12 Oct 2009
I truly believe, that the new pill you have been given will serve you much better. More relief. The tablet has more of the potent pain reliever. I have been taking Tramodol for 2yrsnow; It works better taken with food.I take 200mg each morning. Keep the doctor busy,by having him increase the dose till you reach a therapeutic level,that keeps your pain down.
15 Oct 2009
Tramadol caused adverse withdraw symptoms for my husband, ... insomnia, restless leg syndrome, depression. It was prescribed because it supposedly is not addicting nor causes adverse effects, but many articles and blogs state the opposite, ... we experienced 1st hand how addicting and how difficult to withdraw can be! Read up on Tramadol please!!
One blog alone explained it like this:
One of thing that makes Tramadol so difficult a drug to get off of, is that you are not only dealing with the opiate effect, but also the serotonin effect, which is probably more pronounced than the opiate effect, and more likely responsible for the symptoms of withdrawal. Opiates make us not care about pain (or anything else for that matter), and serotonin makes us feel good. Combine the withdrawal effects of these two physiological dependencies at once, and it is analogous to trying to quit an antidepressant (the serotonin) and something similar to codeine (the opiate). So, quitting Tramadol is not something to be taken lightly.
27 Jul 2010
First ask the doc. why he changed your meds. If 37.5 worked for you I don't see why he would change it. Tramadol was the only med I ever took that stopped my horrific back pain. After @6 yrs. my son pointed out dangers of taking Tram. I never had probs., ie seizures etc. but if I had to go several days without (forgot to fill script. etc) I would go through withdrawals. My doc did a yearly blood exam and found my liver enzyme levels through the roof. He did not think Tramadol was causing it. After sonograms and weekly blood tests my liver enz. remained high with no cause known. Against docs advice I decided to ween myself off of the Tram. to see if any change. Took about 2 months to get completely off. My levels went down immediately. They are still elevated but not near where they were. My new doctor prescribed Cymbalta because he said it would help with the depression and pain from nerve damage. Been taking @ 4 months and it's great.
Doesn't take pain away completely but enough to function and sleep about 4-6 hours a night before pain wakes me. Hopefully my levels will continue to go down. Please, anyone taking any meds long term make sure your doc does a blood test at least once per year to see if meds are hurting you more than helping you. Anytime a doctor changes a script. ask how it will interact with other meds you are taking and why he/she feels the new med is better. Also get info online. My son was taking a med that the docs. said was fine with other meds he takes. I researched online and found some serious problems and side effects from combo of his drugs. I brought them to his doctors attention and he immediately took my son off the new drug and thanked me. Doctors are only human and they can't keep up with every change happening in the pharmaceutical world in real time.
1 Oct 2011
I m also on the 37.5/325mg for low back and buttock pain(pinched nerve, slippage of disc 4/5) They moved me up to 50 mg- I was fine on the other- only took one before I went to bed... so why the increase? Anyway picked it up tried it for a week, got constipated so bad... went back to the less dosage. Plus it is addictive, so you want to stay on the low doasage if at all possible. I don't take it every day--- maybe every 2 days if possible. Also on garbadine, nerve pain.
23 Mar 2013
Sciatica is a symptom of another medical problem, not a medical condition on its own.
Please talk with your doc.
If you start a new question, you'll get more response. Your query was posed as an answer to an unrelated question.
Hope this helps.
24 Mar 2013
Kindly reduce your Tramadol and continue vigorous Physiotherapy.My back pain started about 15 days back and is brought under control thru Physiothrapy, Positive thinking thru Meditation < YOga and Prayers. I am taking Tramadol as SOS , 50 mg once or sometimes twice a day.Best Luck--Kishan Vasekar--
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
also has high blood and gout and taking meds.his knee has swollen and has turned red
1 answer • 2 Mar 2010
1 answer • 16 Nov 2011
I have 50mg tramadol, does ot come in lower or higher mg?
5 answers • 4 Dec 2011
1 answer • 10 Dec 2011